Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
November 26, 2004

Blood Tests and Insulin Injections, Insulin Analogs

Question from Soria, Spain:

I'm 31 years old and have just switched from NPH twice a day to Lantus once a day, at bedtime. I wake up about 50 mg/dl [2.8 mmol/L] lower than before going to bed. I don't dare lower the dose because then, during the day, my sugar levels go up. Could it be that Lantus doesn't last long enough for me in spite of being an adult? I've been diabetic for 21 years already, no honeymoon period.

Answer:

This is not an uncommon problem. If you have type 1 diabetes, the obvious change would be to decrease the Lantus and increase the amount of rapid-acting insulin you take with meals to prevent the daytime highs that may result.

JTL